MAUDE Adverse Event Report: COOK INC MREYE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC MREYE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required placement of an mreye embolization coil for a coil embolization of a collateral vessel of the pulmonary artery.After placing the coil, the operator noticed the coil was separated.One fragment was placed in the collateral vessel and the other remained inside the catheter.The fragment in the collateral vessels "seemed to embolize the collateral vessels" so it was determined the procedure was completed.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 22sep2020.Investigation evaluation: niigata university medical & dental hospital in japan informed cook of an incident involving an mreye embolization coil.On (b)(6) 2020, during a procedure, the coil was delivered and placed in the desired position of the collateral vessel with a terumo 4fr glidecath cobra type catheter and a terumo radifocus 0.035inch wire guide.After placing the coil, the user noticed that the coil was separated in two pieces.One was placed in the collateral vessel and the other remained inside the catheter, so the catheter was removed from the body and the coil in the catheter was retrieved from the catheter.The coil in the collateral vessels seemed to embolize the collateral vessels, so the procedure was completed.There have been no adverse effects to the patient reported.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control of the device, as well as a visual inspection, were conducted during the investigation.The complainant returned a 2mm section of the coil to cook for investigation.The returned section is not elongated.No other devices were returned.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: warnings: ¿mreye embolization coils are not recommended for use with polyerethane catheters or catheters with side ports.If a catheter with side ports is used, the embolization coil may lodge in the side port or pass inadvertently through it.Use of a polyurethane catheter may also result in lodging of the embolization coil within the catheter.¿ ¿if difficulties occur when deploying the embolization coil, withdraw the wire guide, coil and angiographic catheter simultaneously as a unit.¿ precautions: ¿prior to introduction of the embolization coil, flush the angiographic catheter with saline.¿ instructions for use: ¿maintaining position of the cartridge, advance the stiff portion of the wire guide into the loading cannula.Push the coil into the first 20 to 30 centimeters of the angiographic catheter.(fig.2) remove the wire guide and loading cartridge.¿ ¿with the flexible tip of the wire guide, advance the embolization coil to the tip of the catheter.Verify position of the angiographic catheter prior to deployment.¿ ¿deploy the coil by advancing the wire guide past the tip of the catheter.¿ a review of the device history record (dhr) was also conducted as a part of the investigation.The dhr for the complaint lot and related subassembly lots showed one related nonconformance for "coil, spacing incorrect" that affected a quantity of two which were scrapped.A database search was completed on the lot and no additional complaints were found.As there are adequate inspection activities established, objective evidence that the dhr was fully executed and no additional complaints from the same lot, it was concluded that there is no evidence that nonconforming product exists in house or in field.Findings of this investigation revealed no evidence to suggest the device was manufactured out of specification.The customer said it is unknown if there was difficult advancement within the catheter.The ifu instructs to flush the catheter with saline before use.If there was difficult advancement within the catheter, this may have caused damage to the coil.Based on the information provided, examination of the returned device, and the results of the investigation, the cause was traced to a component failure without a manufacturing or design deficiency.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MREYE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10535431
Report Number1820334-2020-01685
Device Sequence Number14418001
Product Code KRD
UDI-Device Identifier00827002424142
UDI-Public(01)00827002424142(17)250720(10)13301852
Combination Product (Y/N)N
PMA/510(K) Number
K150931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2025
Device Model NumberN/A
Device Catalogue NumberIMWCE-35-4-3
Device Lot Number13301852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 4R GLIDECATHETER COBRA; TERUMO RADIFOCUS 0.035INCH; TERUMO 4R GLIDECATHETER COBRA.; TERUMO RADIFOCUS 0.035INCH.